MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520-B-600
Medical Device Problem Codes Mechanical Problem (1384); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Patient is enrolled in the control arm of (b)(6).The study coordinator sent an e-mail to notify us that the patient is scheduled for tibial revision on (b)(6) 2017.The patient was seen in clinic on (b)(6) 2016 and the pa noted pain and instability with radiographic evidence of tibial component loosening.
 
Additional Manufacturer Narrative
Additional information: returned to manufacturer on an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.-device evaluation and results: a visual inspection of the returned device noted biological fixation matter in the cement pocket of the baseplate.There are also some scratches on the superior surface of the baseplate, most likely from explantation.Examination of the returned device with material analysis engineer noted biological fixation on the baseplate.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: "the primary harm involved is mechanical loosening of a primary cemented tibial tka baseplate.No evidence was presented indicating defect in design or manufacturing of the implant." -device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Visual inspection of the returned baseplate noted biological fixation matter in the cement pocket of the baseplate along with some scratches on the superior surface of the baseplate.Review of the provided medical records and x-rays with a clinical consultant indicated that the primary harm involved is mechanical loosening of a primary cemented tibial tka baseplate.However, based on the information provided, the exact cause of the event could not be determined.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description
Patient is enrolled in the (b)(6) study.The study coordinator sent an e-mail to notify us that the patient is scheduled for tibial revision on (b)(6) 2017.The patient was seen in clinic on (b)(6) 2016 and the pa noted pain and instability with radiographic evidence of tibial component loosening.

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6297677
Report Number0002249697-2017-00430
Device Sequence Number10881420
Product Code MBH
UDI-Device Identifier07613327050349
UDI-Public(01)07613327050349(11)151029(17)201031(10)TSVTB
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number5520-B-600
Device Lot NumberTSVTB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight109